MAUDE Adverse Event Report: PERFUSION SYSTEMS BIO-MEDICUS ONE-PIECE FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS BIO-MEDICUS ONE-PIECE FEMORAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 96600-125
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a bio-medicus one piece femoral cannula, it was reported that the wire was too tight for the cannula, and this caused the wire to become stuck inside the cannula body.It was stated that there was no patient injury but the surgeon needed to intervene.The customer stated that they had to pull the entire cannula, dilator and wire out of the patient and open a new kit and start over.There was no adverse patient effect associated with this event.Medtronic received additional information that when the customer tried to thread the cannula over the wire and they could not advance it.The customer stated that they had a problem removing the dilator also.The procedure was an emergent aortic dissection repair.Medtronic received additional information that when the cannula, guidewire and dilator were replaced, the surgeon used the same insertion site as the initial cannula.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection showed that the device was received with the guidewire inside the introducer.The guidewire was able to be moved in and out of the introducer with some effort.The dimensions were performed using a keyence vision scope.Guidewire outer diameter (od) was measured to be 0.037 inches, the specification, od is 0.038 + 0.000 / - 0.002 inches.Hub inner diameter (id) was measured to be 0.044 inches, the specification, id is 0.043 +/- 0.003 inches.Introducer id was measured to be 0.037 inches, the specification, id is 0.040 + 0.002 / - 0.001 inches.The reason for return was confirmed.Report (b)(4) was received through fda¿s medsun program.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the complaint is confirmed for ¿introducer inner diameter (id) out of specification¿.A 0.037 guidewire was inserted inside the introducer, and it was able to be moved in and out of the introducer with some effort.The introducer was measured in 2 separate depths, hub id 0.044 inches and introducer id 0.037 inches, specification for hub id is 0.043 +/- 0.003 inches and for introducer id is 0.040 +0.002 / -0.001, evidence of flash was detected.After evaluation this complaint was determined to be a supplier-related issue.Complaints received for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Assessment against the medtronic risk management file indicated that the current risk zone does not exceed the risk zone predicted in the product process failure mode effects and criticality analysis (pfmeca).There were no adverse patient effects because of this incidence.Medtronic will continue to monitor for future occurrences and trends.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIO-MEDICUS ONE-PIECE FEMORAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16466799
Report Number2184009-2023-00103
Device Sequence Number5182553
Product Code DWF
UDI-Device Identifier00763000060572
UDI-Public00763000060572
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model Number96600-125
Device Catalogue Number96600-125
Device Lot Number225112488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient RaceWhite